MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Model Number 410-154
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Iatrogenic Source (2498); Radiation Exposure, Unintended (3164)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable from facility, although requested.Device evaluation: the device was returned and evaluated by a cross functional team on (b)(6) 2020, and it was at that time that this event was determined to be reportable.The team identified damage located distally of the guide wire port.The device appeared to be pinched.The distal marker band also appeared to be flattened by a compressive force and a crack was identified in the device's distal marker band.Under magnification, the team identified and confirmed two breaches (one 1.5cm from the device's distal tip and one just distal of the device's marker band.) next, the team used a 0.014mm guide wire to examine for patency.Although resistance was noted, the guide wire passed through the lumen, confirming patency.The reported issue of the device not loading onto the guide wire was not confirmed.It could not be determined when the damage to the device occurred.
 
Event or Problem Description
A peripheral vascular intervention commenced and during preparation for use, a spectranetics turbo elite laser atherectomy catheter was found to not load on the guide wire.It was reported that the device never entered the body.The physician used another device and the case was completed successfully with no reported patient harm.The device was returned to the manufacturer and was evaluated on (b)(6) 2020.From the device evaluation findings, it was determined that this is a reportable event due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9811213
Report Number1721279-2020-00048
Device Sequence Number610515
Product Code MCW
UDI-Device Identifier00813132024703
UDI-Public(01)00813132024703(17)211219(10)FBE19M17A
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2021
Device Model Number410-154
Device Catalogue Number410-154
Device Lot NumberFBE19M17A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2020
Initial Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005